Alert archive / North Carolina / Tornado Warnings in 2018
Tornado Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Sep 14, 2018, 12:40 PM EDT for Edgecombe County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2018, 12:40 PM EDT (16:40 UTC)
- Expired
- Sep 14, 2018, 1:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 91 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 6:58 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
081
WFUS52 KRAH 141640
TORRAH
NCC065-141715-
/O.NEW.KRAH.TO.W.0009.180914T1640Z-180914T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1240 PM EDT FRI SEP 14 2018
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Edgecombe County in central North Carolina...
* Until 115 PM EDT
* At 1239 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Bethel, or 10 miles east of Tarboro,
moving west at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Speed, Leggett,
Kingsboro and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3586 7735 3583 7737 3583 7741 3584 7777
3587 7783 3599 7778 3601 7777 3608 7773
3605 7753 3604 7753 3603 7745 3600 7743
3600 7741 3590 7734
TIME...MOT...LOC 1639Z 100DEG 38KT 3590 7736
TORNADO...RADAR INDICATED
HAIL...<.75
$$
265 follow-up statements
622
WWUS52 KRAH 141648
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1248 PM EDT FRI SEP 14 2018
NCC065-141715-
/O.CON.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
1248 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR CENTRAL
EDGECOMBE COUNTY...
At 1248 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Tarboro, moving west at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Speed, Leggett,
Kingsboro and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3584 7777 3587 7783 3599 7778 3601 7777
3608 7773 3605 7753 3604 7753 3603 7745
3600 7743 3590 7742 3583 7750
TIME...MOT...LOC 1648Z 100DEG 38KT 3592 7748
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
26575
WWUS52 KRAH 141656
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1256 PM EDT FRI SEP 14 2018
NCC065-141715-
/O.CON.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
1256 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR
NORTHWESTERN EDGECOMBE COUNTY...
At 1255 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Tarboro, moving west at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Leggett, Kingsboro and
Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3584 7777 3587 7783 3599 7778 3601 7777
3608 7773 3604 7753 3592 7748 3586 7758
TIME...MOT...LOC 1655Z 098DEG 40KT 3593 7759
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
26097
WWUS52 KRAH 141701
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
101 PM EDT FRI SEP 14 2018
NCC065-141715-
/O.CON.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
101 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR
NORTHWESTERN EDGECOMBE COUNTY...
At 101 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Rocky Mount, moving west at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rocky Mount, Sharpsburg, Kingsboro and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3587 7783 3599 7778 3607 7774 3605 7764
3594 7757 3587 7764
TIME...MOT...LOC 1701Z 096DEG 41KT 3595 7768
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
26336
WWUS52 KRAH 141707
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
107 PM EDT FRI SEP 14 2018
NCC065-141715-
/O.CON.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
107 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR WEST
CENTRAL EDGECOMBE COUNTY...
At 107 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Rocky Mount, moving west at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rocky Mount, Sharpsburg and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3587 7783 3599 7778 3605 7775 3604 7771
3596 7766 3588 7776
TIME...MOT...LOC 1707Z 100DEG 45KT 3596 7776
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
26559
WWUS52 KRAH 141716
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
116 PM EDT FRI SEP 14 2018
NCC065-141726-
/O.EXP.KRAH.TO.W.0009.000000T0000Z-180914T1715Z/
Edgecombe NC-
116 PM EDT FRI SEP 14 2018
...THE TORNADO WARNING FOR WEST CENTRAL EDGECOMBE COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3587 7783 3599 7778 3605 7775 3604 7771
3596 7766 3588 7776
TIME...MOT...LOC 1716Z 100DEG 38KT 3597 7786
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 14, 9:40 AM EDT, 3 hours earlier.
Area forecast discussion, Sep 14, 9:40 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Raleigh NC 940 AM EDT Fri Sep 14 2018 .SYNOPSIS... Hurricane Florence will move very slowly west to southwest near the coast of southern North Carolina and northeastern South Carolina through tonight. A slow motion to the west over northern South Carolina will follow Saturday and Sunday. Conditions will finally improve early next week as the remnants of Florence finally move away. && .NEAR TERM /through Saturday/... As of 940 AM Friday... Currect forecast through Saturday looks on track. Hurricane Florence will move extremely slowly towards the southwest staying very close to the NC coastline today. By Saturday morning Hurricane Florence is forecast to still be near the coastline over northeastern South Carolina. Latest runs of the GFS and ECMWF continue to advertise a swath of 10" to 20" across central North Carolina (isolated higher amounts possible) with the NSSL WRF, and HRRR also on board. These types of rainfall unfortunately make sense given the strong low level moisture transport convergence on the back side of the storm. Given the above have continued the Flash Flood Watch into Monday evening. Saturday afternoon into evening Hurricane Florence will then begin to pull more west and then northwest and head towards Asheville, NC. This means that a prolonged period of torrential rainfall can be expected across most of central North Carolina. Flash flooding of creeks, rivers, streams, and nearby roadways, and washouts of area bridges are likely. This will likely result in catastrophic and life threatening flash flooding and extensive prolonged river flooding across the lower Neuse, Black, and Cape Fear river basins. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 425 AM Friday... Saturday night through Sunday night... The remnant circulation of Florence which should be centered over northern South Carolina on Saturday evening will move slowly west on Sunday and then begin to lift north into the Appalachians. As the surface low slips west, a persistent southerly, convergent flow will produce an arc of widespread moderate to heavy rain across the state. The greatest rain coverage will be across the southern Piedmont and Sandhills where we will maintain 90 PoPs with PoPs in the likely range to the northeast. Rainfall amounts during the period will average between 2 and 5 inches with lesser amounts across the far northeast Piedmont and northern Coastal Plain. This additional rain is likely to exasperate anticipated flooding issues across the southern tier including the Neuse, Cape Fear, Black and Yadkin river basins where river flooding may become extreme. Windy conditions with winds of 15 to 25 MPH with gusts near 40 MPH on Saturday evening will gradually abate as the remnant low weakens and pushes away. Given the wet soil, additional issues with falling trees are expected. With lots of clouds and widespread rain, little diurnal temperature change is expected. Morning lows will range around 70 with afternoon highs in the mid to upper 70s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... As of 1245 AM Friday... The remnant circulation of Florence is expected to lift northeast through the lower Ohio Valley and northeastern United States Monday and Tuesday. This will mean the trailing rain bands and associated weather hazards will come to an end by Sunday night or Monday for the region. The trailing surface trough will keep a lingering chance of mainly diurnal showers and storms into Tuesday afternoon and possibly Wednesday afternoon. Hot and humid conditions will also linger through midweek. Lows in the lower to mid 70s (well above normal) will continue into Wednesday, with highs in the 80s. Finally, a pattern change with a true cold frontal passage is expected late Wednesday. A breath of fresh air courtesy of a Canadian high pressure will arrive by Thursday and Friday. Lows by Friday may finally dip into the 50s across the northern Piedmont, with highs only 80-85. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... As of 940 AM Friday... Mainly MVFR ceilings will prevail through the TAF period, amidst tropically-moist, nely low level flow between high pressure over the Northeast and Hurricane Florence, the latter of which recently made landfall near Wrightsville Beach, NC. The slow wswwd drift of the hurricane will also cause already strong NNELY surface winds to strengthen further across cntl NC today - strongest at FAY, in closest proximity to the center of Florence. While outer bands of showers will pivot swwd and affect RWI, FAY, and RDU this morning, a shield of heavy, tropical precipitation with reduced visibilities, and stronger and more numerous outer bands of showers and storms, will pivot wwd across cntl NC through this evening, including into the GSO and INT vicinity between 00Z-06Z. Outlook: Florence will eventually arc swd across SC Sat and Sat night, then lift nwd and newd through the Appalachians through early next week. Breezy to windy conditions, periods of continued tropical downpours, storms, and isolated tornadoes --and sub-VFR conditions-- will result, with improving conditions by Tue. && .RAH WATCHES/WARNINGS/ADVISORIES... Hurricane Warning for NCZ078-089. Flash Flood Watch through Sunday evening for NCZ021>028- 038>043-073>078-083>086-088-089. Tropical Storm Warning for NCZ026>028-040>043-075>077-084>086- 088. && SYNOPSIS...Haines/Franklin NEAR TERM...Haines/Franklin SHORT TERM...Blaes LONG TERM...Badgett AVIATION...MWS/Franklin
Hazardous weather outlook, Sep 14, 11:45 AM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1145 AM EDT Fri Sep 14 2018 NCZ021>025-038-039-073-074-083-151545- Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Stanly- Montgomery-Anson- 1145 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ007>011-151545- Person-Granville-Vance-Warren-Halifax- 1145 AM EDT Fri Sep 14 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. It will become increasingly windy across the far northern counties of central North Carolina as Hurricane Florence moves onshore. The wind gusts will be strong enough to down a few large tree limbs. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Prolonged rain and wind Friday and Friday night will result in a few downed trees, leading to sporadic power outages and isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ026>028-041>043-077-078-151545- Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne- 1145 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ040-075-076-084>086-088-151545- Chatham-Moore-Lee-Richmond-Scotland-Hoke-Cumberland- 1145 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ089-151545- Sampson- 1145 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Sep 14, 11:47 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM TROPICAL STORM 4 ENE HOPE MILLS 34.99N 78.88W
09/14/2018 CUMBERLAND NC ASOS
GUST TO 58 MPH AT KFAY ASOS.
&&Local storm report, Sep 14, 11:54 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1154 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TROPICAL STORM 3 SSW GARNER 35.65N 78.64W
09/14/2018 WAKE NC BROADCAST MEDIA
TREES DOWN ON POWER-LINES.
&&Special weather statement, Sep 14, 12:24 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Raleigh NC 1224 PM EDT FRI SEP 14 2018 NCZ010-011-026>028-141700- Edgecombe NC-Nash NC-Franklin NC-Warren NC-Halifax NC- 1224 PM EDT FRI SEP 14 2018 ...A HEAVY RAIN SHOWER WILL AFFECT SOUTH CENTRAL WARREN... NORTHEASTERN NASH...NORTHWESTERN EDGECOMBE...SOUTHWESTERN HALIFAX AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 100 PM EDT... At 1224 PM EDT, Doppler radar was tracking a heavy rain shower 12 miles south of Halifax, moving west at 55 mph. Funnel clouds and enhanced wind gusts up to 50 mph will be possible with this fast-moving shower. Heavy rain and minor flooding will be possible with this shower. Locations impacted include... Enfield, Whitakers, Castalia, Centerville, Glenview, Aventon and Medoc Mountain State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Locally heavy rain will quickly reduce visibility and result in ponding of water on roadways, standing water in low lying areas, and minor flooding of creeks, streams, and areas of poor drainage. Drivers are urged to slow down and use extra caution to avoid hydroplaning, especially in urban areas where prolonged heavy rain can quickly lead to flooding. Doppler radar has indicated weak rotation with this shower. If the shower intensifies and rotation strengthens, a warning may need to be issued. && A tornado watch remains in effect until 500 PM EDT for central North Carolina. LAT...LON 3620 7756 3608 7759 3603 7815 3627 7816 TIME...MOT...LOC 1624Z 098DEG 49KT 3616 7765 77
Local storm report, Sep 14, 12:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1229 PM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HEAVY RAIN 3 NW GOLDSBORO 35.40N 78.01W
09/14/2018 M4.20 INCH WAYNE NC PARK/FOREST SRVC
&&Special weather statement, Sep 14, 12:37 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1237 PM EDT FRI SEP 14 2018
NCZ028-141715-
Edgecombe NC-
1237 PM EDT FRI SEP 14 2018
...A HEAVY RAIN SHOWER WILL AFFECT EDGECOMBE COUNTY UNTIL 115 PM
EDT...
At 1236 PM EDT, Doppler radar was tracking a heavy rain shower near
Robersonville, or 13 miles west of Williamston, moving west at 45
mph.
Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this fast-moving shower.
Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Speed, Leggett,
Kingsboro and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this shower; and this
shower may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3586 7735 3583 7737 3583 7741 3584 7777
3587 7783 3601 7777 3608 7773 3605 7753
3604 7753 3604 7752 3603 7745 3600 7743
3600 7741 3590 7734
TIME...MOT...LOC 1636Z 103DEG 40KT 3589 7730
26Local storm report, Sep 14, 12:40 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1240 PM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TROPICAL STORM 2 SW FREMONT 35.53N 78.00W
09/14/2018 WAYNE NC DEPT OF HIGHWAYS
TREES DOWN ON POWER LINES AT ROBERT PEEL AVE
SOUTHWEST OF FREMONT.
&&
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:07 PM EDT | Special Weather Statement | RAH | Edgecombe | 23 min |
| Sep 13, 8:33 PM EDT | Tornado Warning | RAH | Wilson | 11 min |
| Sep 14, 12:28 AM EDT | Special Weather Statement | RAH | Johnston, Sampson, Wayne, Wilson | 62 min |
| Sep 14, 3:02 AM EDT | Tornado Warning | RAH | Franklin, Halifax, Warren | 28 min |
| Sep 14, 3:07 AM EDT | River Flood Warning | RAH | Cumberland | 10 days |
| Sep 14, 3:07 AM EDT | River Flood Warning | RAH | Cumberland | 7 days |
| Sep 14, 3:07 AM EDT | River Flood Warning | RAH | Harnett | 7 days |
| Sep 14, 3:13 AM EDT | Tornado Warning | RAH | Halifax, Nash | 18 min |
| Sep 14, 6:36 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Harnett, Johnston, Wilson | 114 min |
| Sep 14, 6:57 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne, Wilson | 48 min |
| Sep 14, 7:27 AM EDT | Flash Flood Warning | RAH | Sampson | 6 hr |
| Sep 14, 7:56 AM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 6 hr |
| Sep 14, 8:09 AM EDT | Special Weather Statement | RAH | Johnston | 36 min |
| Sep 14, 8:41 AM EDT | Flash Flood Warning | RAH | Johnston | 17 hr |
| Sep 14, 9:00 AM EDT | Special Weather Statement | RAH | Johnston, Wilson | 45 min |
| Sep 14, 9:33 AM EDT | Special Weather Statement | RAH | Nash | 27 min |
| Sep 14, 9:49 AM EDT | Special Weather Statement | RAH | Cumberland | 26 min |
| Sep 14, 9:59 AM EDT | Special Weather Statement | RAH | Franklin | 16 min |
| Sep 14, 10:03 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett | 14 hr |
| Sep 14, 10:13 AM EDT | River Flood Warning | RAH | Johnston | 59 hr |
| Sep 14, 10:13 AM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Sep 14, 10:13 AM EDT | River Flood Warning | RAH | Wayne | 11 days |
| Sep 14, 10:19 AM EDT | Special Weather Statement | RAH | Franklin | 26 min |
| Sep 14, 10:46 AM EDT | Special Weather Statement | RAH | Edgecombe | 29 min |
| Sep 14, 10:49 AM EDT | Special Weather Statement | RAH | Wake | 26 min |
| Sep 14, 10:51 AM EDT | River Flood Warning | RAH | Anson, Stanly | 4 days |
| Sep 14, 11:18 AM EDT | Special Weather Statement | RAH | Halifax | 27 min |
| Sep 14, 11:24 AM EDT | Special Weather Statement | RAH | Halifax | 36 min |
| Sep 14, 11:59 AM EDT | Flash Flood Warning | RAH | Hoke, Moore | 12 hr |
| Sep 14, 12:24 PM EDT | Special Weather Statement | RAH | Halifax | 36 min |
| Sep 14, 12:37 PM EDT | Special Weather Statement | RAH | Edgecombe | 38 min |
| Sep 14, 1:05 PM EDT | Tornado Warning | RAH | Franklin, Nash | 40 min |
| Sep 14, 1:08 PM EDT | Flash Flood Warning | RAH | Sampson | 11 hr |
| Sep 14, 1:12 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 11 hr |
| Sep 14, 1:28 PM EDT | Special Weather Statement | RAH | Edgecombe | 32 min |
| Sep 14, 1:45 PM EDT | Flash Flood Warning | RAH | Franklin, Wake | 11 hr |
| Sep 14, 1:55 PM EDT | Special Weather Statement | RAH | Nash | 35 min |
| Sep 14, 1:57 PM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 11 hr |
| Sep 14, 1:58 PM EDT | Special Weather Statement | RAH | Wake | 32 min |
| Sep 14, 2:32 PM EDT | Special Weather Statement | RAH | Wake | 28 min |
| Sep 14, 3:14 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Moore, Richmond, Scotland | 6 hr |
| Sep 14, 5:19 PM EDT | Special Weather Statement | RAH | Granville, Person | 26 min |
| Sep 14, 5:24 PM EDT | Tornado Warning | RAH | Granville, Person | 19 min |
| Sep 14, 5:31 PM EDT | Special Weather Statement | RAH | Vance | 29 min |
| Sep 14, 5:50 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Granville, Guilford, Halifax, Orange and 4 more | 4 hr |
| Sep 14, 6:27 PM EDT | Special Weather Statement | RAH | Person | 18 min |
| Sep 14, 6:28 PM EDT | Flash Flood Warning | RAH | Johnston, Wayne | 4 hr |
| Sep 14, 6:45 PM EDT | Special Weather Statement | RAH | Durham | 60 min |
| Sep 14, 6:57 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange | 4 hr |
| Sep 14, 7:02 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 43 min |
Nearby
Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.